Bishop Lyons 2020

The Bishop Lyons' Shield Competition is a public speaking tournament held between the 7 Catholic Colleges of the Christchurch Diocese:

Saint Thomas of Canterbury College, Saint Bedes' College, Marian College, Villa Maria College, Christchurch Cathedral College, Roncalli College (Timaru) and John Paul II College (Greymouth).

This year we will host the prestigious event and many people are involved in showcasing our wonderful students and school to the whole diocese.

Our theme for this year is "He waka eke noa" (We are all in this together) and we look forward to a weekend of building relationships, strengthening the ties between our school communities and, of course, competition.

Our team is strong: we are led by Cormac Gallagher (2020 Culture Captain) in what will be his 5^{th} Bishop Lyons' Competition.



Debating: Jack Cunniffe, Isaiah Ong, Cormac Gallagher

Religious Questions: Francis Costas, James McLennan, Luke McLaughlin

Senior prep: Mitchell Wall Junior Prep: Callaghan Jones Impromptu: Daniel Fogarty Scripture Reading: Jake Harding

And the Swing Debate team: (a non-competitive team to make the draw

balanced)

It's been a while since we won the Shield back in 2010... as you can see from the photo a few things have changed for my waistline, the school uniform our post-quake city...



The plan for the weekend is set and we warmly welcome all guests, volunteers, supporters, family, friends and old boys:

Date	Time	
Friday	12pm	Principals' Meeting
20 th	4.30pm	Powhiri
March	5.15 pm	Light supper for participants
		Registration
		Team photos taken
	6.15pm	Impromptu Speech Competition
	6.15pm	Debate Prep – All teams 60 minutes
	7.15pm	Debate – Round 1
Saturday	8.30am	Scripture Reading Practice
21 st	9.00am	Mass Practice
March	9.00am	Debate Prep – all teams 60 minutes
	10.00am	Debate – round 2
	11.00-	Lunch for staff and coaches
	12.00pm	
	12.30pm	Junior Speech Competition
	1.45pm	Senior Speech Competition
	2.45pm	Debate Prep – finals 60 minutes
	3.45pm	Debate Final Competition
	5.00pm	Free time, Dinner & Entertainment set up
	6.00pm	Mass at Our Lady of Victories Catholic Church,
		Sockburn
	7.00pm	Dinner and Entertainment
Sunday	8.30am	Scripture Reading Competition
22 nd	10.30am	Religious Questions Competition
March	12.00pm	Coaches Meeting & Lunch
	1pm	Prize Giving & Final Blessing with Bishop Paul Martin

Yours in Christ

Stephen Kennedy, Director of Religious Studies

skennedy@stc.school.nz